MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32G
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation and results: visual inspection: the reported device was not returned as this pi is associated to a closed reduction.However photographs were provided for review as part of the revision that occurred at a later date.The photographs show a recently explanted trident liner.The poly liner has no obvious changes other than explantation damage.Material analysis, functional and dimensional inspections could not be performed as the device remained implanted.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: conclusion of assessment a marginally stable hip arthroplasty was present in 2014 with cup malposition in low inclination, mainly due to inappropriate use of a 10° offset liner in combination with a slightly short leg in the hip joint due to inadequate reconstruction of femoral head neck length.The marginal stability of the arthroplasty was further compromised after the first hip dislocation associated with a fall of the patient in 2018.This caused rupture of the hip capsule with loss of soft tissue stability in the joint and no prospect of adequate capsular healing due to further recurrent dislocation in short intervals.Recurrent dislocation required revision surgery with exchange of the bearing for an mdm construct with longer femoral head in (b)(6) 2019.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the investigation concluded that inappropriate use of a 10° offset liner contributed a dislocation which ultimately led to a revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Based on outpatient medical records the following was reported."he was very happy with this but had a fall back in (b)(6) sustaining a posterior dislocation of his hip.This was reduced in ed.Since then it has come out three further times, in each case it was reduced in ed." this is for closed reduction 3 of 4.

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8561836
Report Number0002249697-2019-01755
Device Sequence Number1667062
Product Code LPH
UDI-Device Identifier07613327039870
UDI-Public07613327039870
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number623-10-32G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight85